New Mexico, 2019Drought in New Mexico, March 1 to 31, 2019
March 1 to 31, 2019 · NWS EPZ · 1 event in 1 county or zone
Little precipitation through March kept a portion of Otero County in Severe(D2) drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Little precipitation through March kept a portion of Otero County in Severe(D2) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Feb 28, 2:52 PM MST, 9 hours 8 minutes earlier.
Area forecast discussion, Feb 28, 2:52 PM MST, 9 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
252 PM MST Thu Feb 28 2019
.SYNOPSIS...
Our quiet weather pattern will continue. We will see above average
temperatures Friday through the weekend, with breezy to windy
conditions on Saturday and Sunday. Then cooler air will move into
the area for the start of next week, but it won't last long as we
will be back above average for high temperatures by the middle of
next week.
&&
.DISCUSSION...
Our quiet and dry weather looks to continue for the next seven
days. We continue in a zonal flow aloft, usually this time of year
with a zonal flow we could expect some pretty good winds, as the
zonal flow will help create a strong lee side trough over the
Texas Panhandle. But an approaching cold front, which is slow
moving, is keeping the lee side trough from developing over the
Texas Panhandle. Finally by Saturday and Sunday, as a weak upper
level short wave trough dashes across Colorado, a decent lee side
surface trough develops over the east plains of New Mexico, not
the best place to give us windy conditions, but enough to make
Saturday and Sunday breezy to windy. Temperatures for Friday
through Sunday will run 5 to 10 degrees above average.
Then on Monday a back door cold front will begin to try and push
into the area. The current runs of both the GFS and ECMWF keep the
bulk of the cold air locked up to our east, but a little is able
to filter into the eastern part of the area, so I have trended
high temperatures for locations east of the Rio Grande a few
degrees below average for next Monday and Tuesday. But by
Wednesday, the westerly winds will win out and we will see our
highs for the whole area a few degrees above average. By next
Thursday another upper level storm system will approach the
region, which will help bump our high temperatures almost 10
degrees above average, but it will also bring us another round of
windy weather. Right now it is a little early to be talking wind
speeds for next Thursday, but the systems timing looks good for
wind and a large lee side trough develops over southeast Colorado,
both factors that can give us a good wind event. It shouldn't be
much of a surprise, we will be well into March by then.
&&
.AVIATION...Valid 01/00Z-02/00Z...
P6SM SKC-FEW250 with west winds quickly decreasing to AOB 10KTS then
increasing after 18Z to 10-20KTS.
&&
.FIRE WEATHER...
Zonal flow aloft will keep westerly surface winds over the area
through Monday with temperatures at or slightly above normal.
Relative humidities each afternoon expected to fall into the teens.
Winds will occasionally get breezy to low end windy, especially this
weekend which could lead to some marginal critical conditions
developing. A back door cold front is expected late Monday into
Tuesday which could drop high temperatures briefly below normal for
a day before rebounding as an upper ridge quickly builds over the
Rockies. Vent rates good to excellent through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 48 76 50 77 / 0 0 0 0
Sierra Blanca 44 73 47 74 / 0 0 0 0
Las Cruces 44 74 48 76 / 0 0 0 0
Alamogordo 44 73 48 73 / 0 0 0 0
Cloudcroft 35 52 39 53 / 0 0 0 0
Truth or Consequences 42 73 45 73 / 0 0 0 0
Silver City 40 64 41 65 / 0 0 0 0
Deming 41 73 44 75 / 0 0 0 0
Lordsburg 41 70 43 72 / 0 0 0 0
West El Paso Metro 49 75 51 76 / 0 0 0 0
Dell City 43 77 45 77 / 0 0 0 0
Fort Hancock 46 79 49 79 / 0 0 0 0
Loma Linda 45 71 48 72 / 0 0 0 0
Fabens 47 77 49 78 / 0 0 0 0
Santa Teresa 45 75 48 76 / 0 0 0 0
White Sands HQ 47 75 50 75 / 0 0 0 0
Jornada Range 41 74 47 74 / 0 0 0 0
Hatch 42 76 47 75 / 0 0 0 0
Columbus 45 75 48 76 / 0 0 0 0
Orogrande 42 74 47 74 / 0 0 0 0
Mayhill 40 66 43 64 / 0 0 0 0
Mescalero 39 62 42 62 / 0 0 0 0
Timberon 37 61 41 61 / 0 0 0 0
Winston 33 67 37 66 / 0 0 0 0
Hillsboro 40 72 43 71 / 0 0 0 0
Spaceport 39 74 45 74 / 0 0 0 0
Lake Roberts 34 65 37 63 / 0 0 0 0
Hurley 38 67 41 68 / 0 0 0 0
Cliff 35 69 39 69 / 0 0 0 0
Mule Creek 37 66 41 66 / 0 0 0 0
Faywood 41 68 42 68 / 0 0 0 0
Animas 42 72 44 74 / 0 0 0 0
Hachita 40 73 43 74 / 0 0 0 0
Antelope Wells 43 74 46 74 / 0 0 0 0
Cloverdale 44 69 45 70 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Brice/Grzywacz
Hazardous weather outlook, Feb 28, 5:00 AM MST, 19 hours before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
500 AM MST Thu Feb 28 2019
NMZ401>417-TXZ418>424-011400-
Upper Gila River Valley-Southern Gila
Highlands/Black Range-Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black
Range Foothills-Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-Otero Mesa-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley
of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-
500 AM MST Thu Feb 28 2019
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Winds may gust to from 30 to 40 mph over some locations Saturday and
Sunday. Blowing dust may occur mainly around the Lordsburg area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Rogash
Drought, Otero Mesa
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Otero Mesa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Severe(D2) drought remained in place through March for the eastern half of the zone.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 1 to 3, 2019$683,000 · EF3 · 32 events
- Flooding in Kentucky, March 1 to 31, 20191 death · 17 events
- Flooding in Illinois, March 1 to 31, 2019$100,000 · 9 events
- Wildfire in Oklahoma, March 1, 2019$100,000 · 1 event
- Tornado in South Carolina, March 1, 2019$50,000 · EF0 · 1 event
- Flooding in Missouri, March 1 to 28, 2019$30,000 · 3 events
- Flood in Kentucky, March 1 to 17, 2019$25,000 · 1 event
- Damaging Wind in Georgia, March 1, 2019$25,000 · 60 kt wind · 1 event
- Drought in New Mexico, March 1 to 31, 201920 events
- Winter Storm and Extreme Cold in Wyoming, March 1 to 3, 201918 events
- Winter Weather in Virginia, March 1, 201917 events
- Winter Weather in Maryland, March 1, 201915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813787.